20 Aug 2009
Are you taking it for mania?
If so this sight may be useful. http://blogs.psychcentral.com/bipolar/2008/08/bipolar-medication-spotlight-depakote-valproic-acid/
It is difficult to predict how long it will take for you to feel benefits from Depakote. Therapeutic levels of Depakote need to be reached in your blood.
When taking Depakote you need to maintain blood levels at a therapeutic level below the level of toxicity. If your Depakote level dips below its therapeutic level, the drug may become less effective. If it rises too high, the drug can become toxic, causing possible damage to the pancreas or liver. Always follow your dosage instructions.
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
A patient needs, and is under, 250 mg of Depakote twice a day. If shift to Depakote ER is desired, what should the dose be then, 250 ER or 500 mg ER?
3 answers • 19 Dec 2009
1 answer • 18 Feb 2010
... way up as needed. I was so sleepy all day. Does anyone have experience to tell me about how long it takes to adjust to the sedation? BTW. Going ...
6 answers • 18 Dec 2011
We have a patient who has started becoming very aggressive, trying to flush clothing, etc. down the toilet. She is also hitting staff.
1 answer • 4 Apr 2013
1 answer • 8 Sep 2013